Indiana, 2005

Flood in Indiana, January 5 to 6, 2005

January 5 to 6, 2005 · NWS LMK · 1 event in 1 county or zone

Numerous county streets and roads were closed due to high water. An old bridge on County Road 600N across the Leistner Creek was knocked out by rushing water.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

Numerous county streets and roads were closed due to high water. An old bridge on County Road 600N across the Leistner Creek was knocked out by rushing water. The bridge was a known problem and had been scheduled for replacement.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jan 5, 9:30 AM EST, 1 hour 7 minutes earlier.

Area forecast discussion, Jan 5, 9:30 AM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
930 AM EST WED JAN 5 2004

.SHORT RANGE UPDATE...
AT 14Z SFC FRONT POSITIONED ALONG A LINE FROM S OF KHNB -> JUST N OF
KSDF -> JUST N OF KLEX. LIGHT TO MODERATE RAIN SHOWERS CONTINUE
NORTH OF THAT LINE, WITH BEST COVERAGE OVER SRN INDIANA. RAINFALL
RATES THIS MORNING HAVE NOT BEEN THAT MUCH...ABOUT 0.2" IN 3 HOURS
OVER SRN IND, WHICH IS BELOW FLOOD GUIDANCE (0.8-1.5"). FOLLOWING
LATEST RUC, FRONT LOOKS TO REMAIN PRETTY MUCH WHERE IT IS NOW FOR
THE REST OF TODAY. PERIODS OF SHOWERS WILL CONTINUE NORTH OF THE
FRONT, ALTHOUGH HEAVIER RAINFALL FOR FLOOD WATCH AREA SHOULD HOLD
OFF UNTIL AFTER 5 PM OR SO. ALONG AND ESPECIALLY SOUTH OF THE FRONT
OVER CENTRAL KENTUCKY, THINK PCPN WILL CONTINUE TO BE SPORADIC AND
LIGHT IN NATURE TODAY. MAXIMA OVER SRN KY WILL PROBABLY REACH INTO
THE UPPER 60S WITH LITTLE OR NO PCPN. XXV

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

&&
Hazardous weather outlook, Jan 5, 5:00 AM EST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
500 AM EST WED JAN 5 2005

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-061000-
ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT-
BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON-
FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON-
HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION-
MEADE-MERCER-METCALFE-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE-
PERRY-RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN-
WASHINGTON-WOODFORD-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
500 PM EST TUE JAN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THERE IS THE POTENTIAL THAT ONE TO THREE INCHES OF RAIN MAY FALL
ACROSS PORTIONS OF SOUTH CENTRAL INDIANA AND EXTREME NORTH CENTRAL
KENTUCKY LATER TODAY AND TONIGHT. THIS WOULD CAUSE FLOODING ON QUICK
RISING STREAMS. FOR THIS REASON...A FLOOD WATCH HAS BEEN ISSUED FOR
THIS AREA FOR TODAY AND TONIGHT. LESSER RAINFALL AMOUNTS FROM ONE
HALF TO ONE INCH ARE EXPECTED ACROSS THE REMAINDER OF CENTRAL AND
EAST CENTRAL KENTUCKY DURING THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE FLOOD WATCH WILL CONTINUE ACROSS SOUTH CENTRAL INDIANA AND
EXTREME NORTH CENTRAL KENTUCKY UNTIL THURSDAY MORNING. THE RAIN WILL
DIMINISH AND END DURING THURSDAY MORNING. THE RAIN MAY BRIEFLY CHANGE
OVER TO SOME LIGHT SNOW BEFORE ENDING ACROSS PORTIONS OF SOUTH
CENTRAL INDIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT RAINFALL AND ANY
OBSERVATIONS OF FLOODING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Dubois

When
January 5, 10:37 AM EST to January 6, 8:21 AM EST
Where
Dubois forecast zone
Reported by
NEWSPAPER
Coordinates
38.667, -87.350

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, January 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433509.